MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE PIP - BENT 14 W/INSERTER ONLY; SMOOTH FIXATION PIN

ARTHREX, INC. DYNANITE PIP - BENT 14 W/INSERTER ONLY; SMOOTH FIXATION PIN
Model Number DYNANITE PIP - BENT 14 W/INSERTER ONLY
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/11/2025, a facility representative reported that a patient enrolled in the clinical study titled prospective study of hammer toe fixation using an intramedullary nitinol implant, experienced multiple complications following device implantation.The initial event occurred on (b)(6) 2023, when the patient sustained a stress fracture of the operative toe.The stress fracture was documented after the surgical procedure involving the intramedullary nitinol implant.Following this, the subject also experienced two significant falls, resulting in emergency room visits on (b)(6) 2023 and (b)(6) 2024.The causal relationship between the implant and these subsequent incidents is currently undetermined.Additional information was received on 8/11/2025.The initial surgery took place on (b)(6) 2023 using an ar-4158p-14b dynanite pip.The patient reported no memory of a specific incident leading to the issue.At the time, the patient was still in a short boot, so no additional stabilization was necessary.The implants remain in the patient; however, by the 1-year follow-up visit on (b)(6) 2024, one arm of the implant was noted to be broken.No revision surgery was performed.The patient completed the final follow-up visit on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most probable contributing factors to the reported failure include a patient-specific event.Directions for use dfu-0286-1 - dynanite® pip implant.C.Contraindications.5.Conditions that tend to limit the patient¿s ability or willingness to restrict activities or follow directions during the healing period.E.Warnings.8.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.11.Detailed instructions on the use and limitations of this device should be given to the patient.The complaint allegation could not be confirmed, as the device was not returned for evaluation, and no supporting evidence of the reported failure was provided.

Brand Name
DYNANITE PIP - BENT 14 W/INSERTER ONLY
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22950956
Report Number1220246-2025-03700
Device Sequence Number9591482
Product Code HTY
UDI-Device Identifier00888867310070
UDI-Public(01)00888867310070(11)200417(17)250331(10)10846278
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberDYNANITE PIP - BENT 14 W/INSERTER ONLY
Device Catalogue NumberAR-4158P-14B
Device Lot Number10846278
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown